AGILE 2013
WORKSHOP: Action and Interaction in Volunteered Geographic Information (ACTIVITY)
Workshop Structure

The workshop will be held on Tuesday May 14th 2013 09:00 - 17:15 before the main AGILE conference at Leuven, Belgium. Participants must be registered on the AGILE website. Tea/Coffee and lunch breaks will be provided to participants in the workshop buildings.

There will be three sessions for the presentation of papers at the workshop. In the afternoon the workshop will change to an open workgroup format where the participants discuss identified research problems within the workshop. Discussion will be encouraged and moderated by a chairman. Dr. Rehrl and Dr. Mooney will act as the rapporteurs. At the end of these discussions the rapporteurs will quickly report on the key points of the discussions. We feel that this will act as a catalyst for future collaborations amongst the workshop participants leading to future linkages to AGILE, journal publications, or potential EU COST Actions, Horizon 2020 targets etc.

A short report will be produced by the workshop organizers and made available, open access, online outlining some of the key outcomes.

Workshop Programme and downloadable outputs

The following is a listing of the papers and presentations from the ACTIVITY Workshop at AGILE 2013. Thank you to all of the authors which submitted, reviewers for reviewing, Hartwig Hochmair and Adam Benjamin for the website, and many others for support. Papers and position papers are available for download from this website.

The presentation and paper contributions to the ACTIVITY Workshop have a truly international feel with first authors represented from: Australia, Austria, Canada, Germany, Ireland, Serbia, and the United States. More importantly there is a very well balanced blend of senior academics, established researchers, and PhD students involved in the workshop.

ACTIVITY Workshop - AGILE 2013

May 14th 2013

09:00 - 09:25 (Welcome, Opening Address)
Activity and Interaction in Volunteered Geographic Information - Scene Setting and a Possible Research Agenda.
Dr. Peter Mooney (National University of Ireland Maynooth, IE) and Dr. Karl Rehrl (Salzburg Research, AT)
Download the presentation file: ACTIVITY_WS_AGILE_2013_SESSION_0_OPENING_Mooney.pdf

09:25 - 10:45 (80 minutes - 4 presentations)
[Chair: Peter Mooney]

"Patterns of Contribution and Understanding the Activity of the Contributor"

Individuals' contribution to cells: a cellular automata approach for simulation of collaboratively mapped areas
Jamal Jokar Arsanjani, Lukas Loos, Mohamed Bakillah, Marco Helbich. (University of Heidelberg, DE) Download position paper (docx format)
Download the presentation file

Contribution Profiles of Voluntary Mappers in OpenStreetMap
Mrs. Renate Steinmann, Mr. Simon Gröchenig, Dr. Karl Rehrl, and Mr. Richard Brunauer (Salzburg Research, AT) Download full paper (docx format)
The presentation file is available for download

Gender and Experience-Related Motivators for Contributing to OpenStreetMap
Ms. Manuela Schmidt and Ms. Silvia Klettner (TU Vienna, AT) Download position paper (docx format)
The presentation file is available for download.

Crowdsourced Metadata supporting Crowdsourced Geospatial Data.
Dr. Mohsen Kalantari Soltanieh, (The University of Melbourne, AU) Download position paper (docx format)
The presentation file is available for download.

10:45 - 11:15 Tea and Coffee Break (25 minutes)

11:15 - 12:30 (75 minutes - 3 presentations)
[Chair: Karl Rehrl]
"Social aspects: Connecting contributors and communities"

What, When and Where: The real-world activities that contribute to online social networking posts
Mr. Grant McKenzie and Ms. Kathleen Deutsch (University of California, Santa Barbara, USA), and Prof. Martin Raubal, ETH Zürich, CH) Download full paper (pdf format)
The presentation file is available for download.

Using Location Based Game MapSigns to motivate VGI data collection related to traffic signs
Mr. Nikola Davidovic, (University of Nis, Serbia) Download full paper (pdf format)
The presentation file is available for download.

Automated Quality Improvement of Road Networks in OpenStreetMap
Ms. Musfira Jilani, Dr. Padraig Corcoran, and Dr. Michela Bertolotto (University College Dublin, IE) Download position paper (pdf format)
The presentation file is available for download.

12:30 - 14:00 (90 minutes - Lunch - with other AGILE workshops)

14:00 - 15:00 (60 minutes - 3 presentations)
[Chair: Mike Jackson]
"Research Issues: Quality Analysis, Metadata, and Future Issues"

Towards intrinsic Quality Analysis of OpenStreetMap Datasets
Mr. Christopher Barron, Mr. Pascal Neis, and Prof. Alexander Zipf (University of Heidelberg, DE) Download position paper (docx format)
The presentation file is available for download.

Integrating Authoritative and Volunteered Geographic Information - An Ontological Approach .

Ms. Jimena Martínez Ramos and Dr. Rodolphe Devillers (Memorial University of Newfoundland, CA) Download position paper (pdf format)
The presentation file is available for download.

Collecting a Ground Truth Dataset for OpenStreetMap

Dr. Carsten Keßler - (University of Münster, DE) Download position paper (pdf format)
The presentation file is available for download.

15:00 - 15:15 (15 minutes)
" Discussion of plans for final session. "
Dr. Karl Rehrl provided a presentation of his ideas.

15:15 - 15:45 (30 minutes - Tea and Coffee Break)

15:45 - 17:00 (75 minutes - Open Floor session)
"Addressing the most important research issues in ACTIVITY"
Chairperson: Dr. Karl Rehrl
Rapporteur: Dr. Peter Mooney

An open-floor discussion was held with a lively debate on various aspects of VGI including a future research agenda in VGI, the types and means of capturing VGI, future VGI trends, etc.

17:00 - 17:15 (15 minutes - Closing)
Final remarks, overall impressions, summary, and goodbye.

Dr. Peter Mooney will summarise the outcomes of the open floor session and the workshop in general. We will also outline some plans for future collaborations. The summary is available in a presentation file in PDF format

All additional notes will be made available on the ACTIVITY Website under an open access license.

Suggested citation for the workshop papers

We suggest a citation similiar to this:

Author names, Paper Title, Online proceedings of the International Workshop on Action and Interaction in Volunteered Geographic Information (ACTIVITY) at the 16th AGILE Conference on Geographic Information Science, Leuven, Belgium. May 2013